MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 05/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has been requested and not yet received.The event is currently under investigation.
 
Event or Problem Description
It was reported that during an atherectomy and stenting of a superficial femoral artery (sfa) using a flexor raabe guiding sheath, the check valve separated from the introducer body.A balloon was placed distal to the introducer to aid in removing the introducer.No unintended section of the device remained inside the patient's body.The procedure was successfully completed with another sheath.There was no reported adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Additional information: procedure was performed by a contralateral approach in calcified anatomy.Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.The sheath of the flexor raabe guiding sheath was returned with the proximal fittings separated from the tubing.The dilator was not returned.The flare at the proximal end of the sheath tubing was examined and a 3mm puncture was noted.The connector cap accepted a 0.138" pin gauge at the maximum.The flare passed through the large lumen and did not pass through the small lumen.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the available information the exact cause of the reported issue is not clear for it may be contributed to the patient¿s clinical condition (calcified anatomy), and/or the healthcare professional¿s technique/procedure.Measures have been conducted to address this failure mode.Monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6606188
Report Number1820334-2017-01028
Device Sequence Number558007
Product Code DYB
UDI-Device Identifier00827002116337
UDI-Public(01)00827002116337(17)200307(10)7730303
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-7.0-38-55-RB-RAABE
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/05/2017
Supplement Date Received by Manufacturer09/12/2017
Initial Report FDA Received Date06/01/2017
Supplement Report FDA Received Date09/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;